MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a right vertebral artery (va) v5 dissection aneurysm procedure the operator used a guidewire to bring a microcatheter into the aneurysm.The aneurysm was framed with a coil and a stent was deployed through the microcatheter.After delivering three coils, the physician delivered the subject coil as the fourth coil but it was found that the tail of the delivery wire was fractured.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the distal part of the coil delivery wire was found to be broken/fractured.The main coil was found to be intact.The coil introducer sheath was found to be intact.Functional inspection was not performed as the ¿coil delivery wire broken/fractured during use¿ was confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis of the returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition during preparation/prior to use on the patient.The continuous flush was set up and maintained throughout the clinical procedure.On visual inspection the distal part of the coil delivery wire was found to be broken/fractured.The main coil and coil introducer sheath was found to be intact.The reported event was confirmed during analysis.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 4MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16944258
Report Number3008881809-2023-00254
Device Sequence Number19380365
Product Code HCG
UDI-Device Identifier07613252192336
UDI-Public07613252192336
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberM0035424100
Device Catalogue NumberM0035424100
Device Lot Number23589153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); NEUROFORM ATLAS STENT (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TARGET COIL (STRYKER)
Patient Age69 YR
Patient SexFemale
Patient RaceAsian